Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 31, 2013, 5:55 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2013, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 31, 2013, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:17 PM EDT | FLASH FLOOD | 4 N Old House, SC | WARNING POINT REPORTED FLOODING ON KNOWLES ISLAND ROAD. ROAD IS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2332 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
124
WGUS52 KCHS 312155
FFWCHS
SCC013-053-312300-
/O.NEW.KCHS.FF.W.0033.130731T2155Z-130731T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM CLARENDON TO
SHELL POINT...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
RIDGELAND TO PORT ROYAL. THE AREA OF HEAVY RAIN WAS NEARLY
STATIONARY.
DOPPLER RADAR HAS SHOWN AS MUCH AS 3 INCHES SINCE EARLIER THIS
EVENING AND AN ADDITIONAL 1 TO 2 INCHES CAN STILL OCCUR.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
LEMON ISLAND...OLD HOUSE...LAUREL BAY...SHELL POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3235 8044 3236 8091 3257 8101 3264 8081
3236 8044
$$1 follow-up statement
427
WGUS72 KCHS 312256
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT WED JUL 31 2013
SCC013-053-312302-
/O.EXP.KCHS.FF.W.0033.000000T0000Z-130731T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER SC-BEAUFORT SC-
656 PM EDT WED JUL 31 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR FOR NORTHERN
BEAUFORT AND EAST CENTRAL JASPER COUNTIES...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
LAT...LON 3235 8044 3236 8091 3257 8101 3264 8081
3236 8044
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:55 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 31, 3:55 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT WED JUL 31 2013 .SYNOPSIS... A WEAK WAVE OF LOW PRESSURE AND A MID TO UPPER LEVEL TROUGH WILL PERSIST THROUGH THURSDAY. HIGH PRESSURE WILL SLOWLY STRENGTHEN FRIDAY AND SATURDAY. A FRONT WILL DROP INTO THE AREA SUNDAY THEN LINGER NEARBY THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... LATEST WATER VAPOR IMAGERY SHOWS THE ROBUST UPPER SHORTWAVE DIVING SOUTHEAST TOWARD THE SOUTH CAROLINA AND GEORGIA COASTLINES THIS AFTERNOON. THIS FEATURE BRINGS ENHANCED FORCING FOR ASCENT AND...ALONG WITH THE PRESENCE OF A LINGERING STATIONARY FRONT AND SURFACE TROUGH...HAS PROVIDED THE NECESSARY INGREDIENTS TO INITIATE CONVECTION ACROSS PORTIONS OF THE FORECAST AREA. CONVECTIVE COVERAGE IS A COMBINATION OF BOTH SEABREEZE AND MESOSCALE BOUNDARY CONVERGENCE...WITH INLAND AREAS SEEING ACTIVITY AS WELL AS COASTAL LOCATIONS. DEEP MOISTURE WILL STEADILY INCREASE INTO THE EVENING AND OVERNIGHT HOURS...PEAKING JUST UNDER 2 INCHES IN PRECIPITABLE WATER VALUES. CONSIDERING LIGHT LOW LEVEL WIND FIELDS...STORM MOTIONS WILL BE SLOW AND ALLOW STRONGEST CONVECTION TO PRODUCE HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM COULD OCCUR WHERE BOUNDARY INTERACTIONS ENHANCE UPDRAFT STRENGTH. THE MAIN FORECAST CONCERN INTO THE NIGHTTIME PERIOD IS THE PERSISTENCE AND/OR REDEVELOPMENT OF CONVECTION. NUMERICAL MODELS ARE ACTUALLY IN DECENT AGREEMENT INDICATING THE AXIS OF THE SHORTWAVE TROUGH CROSSING THE COASTLINE AFTER MIDNIGHT AND MAINTAINING THE NECESSARY FORCING AND DEEP MOISTURE FOR CONTINUED CONVECTIVE POTENTIAL. IN FACT...SOME MODEL SOLUTIONS SUGGEST THAT THE BEST COVERAGE COULD OCCUR OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA CLOSEST TO THE VORTICITY MAXIMA. WILL THUS ADVERTISE RAIN CHANCES UP TO 60 PERCENT THIS AFTERNOON AND EVENING...WITH A SLIGHT DECREASE IN POTENTIAL ACROSS SOUTHERN ZONES BY MIDNIGHT. THICK CLOUD COVER WILL LINGER THROUGH THE NEAR TERM PERIOD. ALTHOUGH A FEW LOCATIONS THAT RECEIVE ABUNDANT RAINFALL COULD SEE SOME PATCHY FOG DURING THE EARLY MORNING HOURS...LINGERING THICK CLOUD COVER SHOULD SUPPRESS MORE WIDESPREAD FOG DEVELOPMENT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOW 70S INLAND TO THE MID 70 CLOSER TO THE COAST. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THURSDAY...MID LVL RIDGING WILL REMAIN OVER THE SOUTH CENTRAL UNITED STATES WHILE A TROUGH OF LOW PRESSURE SHIFTS OVER THE MID ATLANTIC AND SOUTHEASTERN STATES BEHIND A H5 SHORTWAVE POSITIONED JUST OFFSHORE. DESPITE THE POSITION OF THE H5 SHORTWAVE...CHANCES OF SHOWERS/THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE OVER LAND AS DIFFLUENCE INCREASES WITH THE APPROACH OF A H25 JET UPSTREAM AND THE SFC TROUGH BECOMES ELONGATED OVER THE SOUTHEAST. EXPECT COVERAGE TO PEAK LATE MORNING INTO EARLY AFTERNOON AS HIGH TEMPS REACH THE MID/UPPER 80S UNDER MOSTLY CLOUDY SKIES. THE POSITION OF THE SFC TROUGH SUGGESTS THAT MOST PRECIP SHOULD OCCUR CLOSER TO THE COAST DURING THE PERIOD...BEFORE GRADUALLY SHIFTING OFFSHORE BY THURSDAY NIGHT. WEAK WIND FIELDS AND PWATS BETWEEN 2.0 TO 2.25 INCHES FAVOR SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL. OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST. FRIDAY...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL QUICKLY DECREASE IN COVERAGE FRIDAY MORNING AS THE SFC TROUGH SLIDES OFFSHORE AND IS FOLLOWED BY SFC HIGH PRESSURE TO OUR NORTHWEST AND MID LVL RIDGING FROM THE WEST. CONDITIONS WILL BE CONSIDERABLY DRYER FRIDAY AFTERNOON AND EVENING AS A NORTHWEST DOWNSLOPING WIND SETS UP OVER THE AREA. HAVE THEREFORE INDICATED HIGHEST POPS ALONG THE GEORGIA COAST WHILE SHOWING A GRADUAL DECREASE OF POPS INLAND WHERE DRYER AIR WILL ENTER THE REGION FIRST. OVERALL HIGH TEMPS SHOULD BE A FEW DEGREES WARMER THAN PREVIOUS DAYS GIVEN THE DOWNSLOPING WIND COMPONENT OVER THE REGION. EXPECT OVERALL TEMPS TO RANGE IN THE UPPER 80S TO LOWER 90S. OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST. SATURDAY...SFC HIGH PRESSURE WILL GRADUALLY WEAKEN OVER THE REGION AS ANOTHER SFC TROUGH OF LOW PRESSURE DEVELOPS TO OUR NORTH AND EXPANDS OVER THE CAROLINAS DURING THE EVENING. WITH THIS SETUP IN MIND...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN MINIMAL DURING MORNING HOURS INTO EARLY AFTERNOON...BEFORE GRADUALLY INCREASING LATE AFTERNOON AND EVENING AS THE TROUGH EXPANDS OVER THE REGION. THE GREATEST CHANCE OF RAINFALL APPEARS TO BE OVER INLAND SOUTH CAROLINA LOCATIONS AS A WEAK H5 SHORTWAVE POSSIBLY SHIFTS OVER THE FORECAST AREA LATE. 1000-850MB THICKNESSES SUGGEST OVERALL HIGH TEMPS IN THE UPPER 80S ALONG THE COAST...AND LOWER 90S FOR MOST LOCATIONS AWAY FROM THE COAST. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN ALOFT...BUT DIFFER SOMEWHAT WITH RESPECT TO SURFACE FEATURES LEADING TO SLIGHTLY LOWER CONFIDENCE. MID AND UPPER LEVEL RIDGING IN PLACE OVER THE REGION WILL BEGIN TO ERODE LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS A TROUGH DIGS ACROSS THE EASTERN SEABOARD AND BECOMES THE DOMINANT WEATHER FEATURE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE AT THE SURFACE...A BACKDOOR COLD FRONT WILL SHIFT INTO THE AREA SUNDAY NIGHT INTO MONDAY AS THE UPPER TROUGH DIGS...THEN LINGER OVER THE AREA OR AT LEAST NEARBY INTO THE MIDDLE OF NEXT WEEK AS SEVERAL WAVES OF LOW PRESSURE TRACK ALONG THE BOUNDARY. THIS PATTERN APPEARS TO FAVOR WETTER THAN NORMAL CONDITIONS...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGHOUT THE LONG TERM PERIOD. SUNDAY COULD BE THE WARMEST DAY OF THE WEEK AS COMPRESSIONAL HEATING AND A DOWNSLOPE FLOW PROVIDE FOR ABOVE NORMAL TEMPERATURES. THEN EARLY NEXT WEEK...HIGH TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... ONGOING SHOWERS/THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE AS THE AFTERNOON PROGRESSES. INITIAL ACTIVITY HAS DEVELOPED CLOSER TO KCHS...AND WILL THUS INITIALIZE THE 18Z TAF WITH A TEMPO GROUP FOR MVFR CONDITIONS WITHIN TSRA. CEILINGS/VISIBILITIES COULD FALL BELOW MVFR LEVELS IF THUNDERSTORMS INTENSIFY AND LINGER...SO AMENDMENTS MAY BE NEEDED. THERE IS LESS CERTAINTY REGARDING NEAR TERM TIMING OF CONVECTIVE IMPACTS AT KSAV...AND PREFER TO MAINTAIN A VCTS UNTIL TRENDS BECOME MORE APPARENT IN THE NEXT HOUR OR TWO. NUMERICAL MODEL SOLUTIONS THEN SUGGEST THAT SHOWERS/THUNDERSTORMS COULD PERSIST OR RE-INITIATE OVERNIGHT...AS ROBUST UPPER LEVEL ENERGY CONTINUES TO MOVE THROUGH THE REGION. FURTHER EXAMINATION SUGGESTS A SLIGHTLY HIGHER POTENTIAL TO THE NORTH NEAR KCHS THAN FARTHER SOUTH TOWARD KSAV. WILL ADD A PROB30 GROUP AT KCHS DURING THE EARLY MORNING HOURS WHEN FORCING FOR ASCENT IS MAXIMIZED...WHILE INCLUDING JUST A VCSH AT KSAV FOR THE SAME TIME FRAME. MODEL GUIDANCE ALSO HINT AT POTENTIAL MVFR OR LOWER CEILINGS OUTSIDE OF THUNDERSTORM OVERNIGHT...YET DUE TO UNCERTAINTY...WILL MAINTAIN VFR CEILINGS AND SCATTER IN LOWER CLOUDS. CONVECTION WILL BE A CONCERN THROUGH THURSDAY AFTERNOON...HOWEVER TIMING AND DURATION PRECLUDES SPECIFIC MENTION IN THE TAFS. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS IN CIGS/VSBYS ARE POSSIBLE FROM AFTERNOON SHOWERS AND TSTMS ON THURSDAY. VFR CONDITIONS ARE THEN EXPECTED AT BOTH TERMINALS THURSDAY NIGHT THROUGH SUNDAY MORNING. PERIODIC RESTRICTIONS IN CIGS/VSBYS ARE THEN POSSIBLE SUNDAY AND MONDAY AS A FRONT APPROACHES AND STALLS OVER THE AREA EARLY NEXT WEEK. && .MARINE... TONIGHT...LIGHT SOUTH/SOUTHEAST WINDS THIS AFTERNOON WILL BECOME MORE SOUTH/SOUTHWEST OVERNIGHT. IN ADDITION...EXPECT A SLIGHT INCREASE IN WIND SPEEDS AS THE GRADIENT TIGHTENS SLIGHTLY BETWEEN AN INLAND SURFACE TROUGH AND ATLANTIC HIGH PRESSURE. WINDS AND SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS...HOWEVER CONDITIONS COULD DETERIORATE WITHIN ANY THUNDERSTORMS IMPACTING THE MARINE ZONES. THURSDAY THROUGH MONDAY...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS WITH ATLANTIC HIGH PRESSURE OVER THE WATERS INTO EARLY THURSDAY. IN GENERAL...SOUTHERLY WINDS WILL REMAIN AT OR BELOW 15 KT WHILE SEAS RANGE BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. SOUTHERLY WINDS MAY APPROACH 15-20 KT OVER NORTHERN SC WATERS AS THE PRESSURE GRADIENT BECOMES ENHANCED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND A SFC TROUGH ALONG THE SOUTHEAST COAST THURSDAY AFTERNOON AND EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE WATERS THROUGH THURSDAY EVENING AS THE TROUGH OF LOW PRESSURE GRADUALLY SLIDES OFFSHORE. CONDITIONS WILL REMAIN RELATIVELY QUIET UNTIL A BACKDOOR COLD FRONT IS EXPECTED TO DROP INTO THE WATERS SUNDAY NIGHT INTO MONDAY. DESPITE POSSIBLE FROPA...CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH WIND SPEEDS GENERALLY AROUND 15 KT OR LESS AND SEAS RANGING BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...DPB LONG TERM...JAQ AVIATION...WMS/DPB MARINE...WMS/DPB/JAQ
Hazardous weather outlook, Jul 31, 4:45 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT WED JUL 31 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-011100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 445 AM EDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. FLOODING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. DUE TO VERY MOIST CONDITIONS AND SLOW STORM MOTION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-011100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 445 AM EDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 31, 3:57 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT WED JUL 31 2013
GAZ116>119-138-139-312045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
357 PM EDT WED JUL 31 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 445 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FLEMING TO ST.
CATHERINES ISLAND...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ST. CATHERINES ISLAND...SUNBURY...LIMERICK...FLEMING...BELFAST...
DUNHAM MARSH...SWEET HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3191 8150 3213 8135 3216 8130 3196 8087
3194 8091 3190 8093 3183 8104 3181 8103
3177 8106 3172 8113 3162 8113 3162 8114
TIME...MOT...LOC 1957Z 217DEG 19KT 3185 8146 3171 8122Special weather statement, Jul 31, 3:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EDT WED JUL 31 2013 GAZ101-118-SCZ042-043-047-048-051-312045- BEAUFORT-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER- 359 PM EDT WED JUL 31 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM... HAMPTON...JASPER...COLLETON...CHATHAM AND BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 357 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GILLISONVILLE TO PRITCHARDVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SWITZERLAND...PRITCHARDVILLE...RIDGELAND...MITCHELLVILLE... GRAHAMVILLE...GILLISONVILLE...GRAYS...ROSE HILL...POSSUM CORNER... BASHAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3289 8085 3236 8068 3215 8113 3261 8129 TIME...MOT...LOC 2000Z 223DEG 14KT 3261 8104 3226 8096
Local storm report, Jul 31, 5:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 1 ENE COOSAWHATCHIE 32.59N 80.91W
07/31/2013 JASPER SC 911 CALL CENTER
WARNING POINT REPORTED 2 TREES DOWN ON POINT SOUTH
ROAD.
&&
EVENT NUMBER CHS1300750
TIMTELocal storm report, Jul 31, 5:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 5 SSE HARDEEVILLE 32.22N 81.05W
07/31/2013 JASPER SC 911 CALL CENTER
WARNING POINT REPORTED TREE DOWN ON POWER LINES NEAR
THE INTERSECTION OF FREEDOM PARKWAY AND FORD LANE.
&&
EVENT NUMBER CHS1300751
TIMTELocal storm report, Jul 31, 5:26 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND DMG 3 NNW SHIRLEY 32.70N 81.34W
07/31/2013 HAMPTON SC DEPT OF HIGHWAYS
HIGHWAY PATROL REPORTS TREE DOWN AT THE INTERSECTION
AUGUSTA STAGECOACH ROAD AND JERICHO ROAD.
&&
EVENT NUMBER CHS1300752
TIMTELocal storm report, Jul 31, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HEAVY RAIN 3 NNE RINCON 32.34N 81.21W
07/31/2013 U0.00 INCH EFFINGHAM GA TRAINED SPOTTER
SPOTTER REPORTED 1 TO 2 FEET OF RUNNING WATER ON MILL
POND ROAD.
&&
EVENT NUMBER CHS1300753
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:37 AM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 31, 2:05 PM EDT | Special Weather Statement | CHS | Charleston | 40 min |
| Jul 31, 2:12 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jul 31, 2:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jul 31, 2:26 PM EDT | Special Weather Statement | CHS | Hampton | 34 min |
| Jul 31, 2:47 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Jul 31, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 68 min |
| Jul 31, 3:10 PM EDT | Special Weather Statement | CHS | Dorchester | 50 min |
| Jul 31, 3:15 PM EDT | Special Weather Statement | CHS | Jasper | 45 min |
| Jul 31, 3:51 PM EDT | Areal Flood Advisory | CHS | Jasper | 84 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 46 min |
| Jul 31, 4:14 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 91 min |
| Jul 31, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Jul 31, 4:53 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 112 min |
| Jul 31, 5:44 PM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 31, 6:44 PM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 31, 7:36 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 84 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.